Flash Flood, Mohave
- When
- July 27, 4:00 PM MST to 4:30 PM MST
- Where
- Mohave County, 11 mi E of Dolan Spgs
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.620, -114.004
Stockton Road flooded.
A push of monsoon moisture brought thunderstorms with flash flooding and severe weather to the Mojave Desert and Southern Great Basin from July 24th through the 30th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS VEF wrote it up.
A push of monsoon moisture brought thunderstorms with flash flooding and severe weather to the Mojave Desert and Southern Great Basin from July 24th through the 30th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 27, 3:00 PM MST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 300 PM PDT FRI JUL 27 2007 .SYNOPSIS...HIGH PRESSURE ALOFT WILL MOVE OVER SOUTHERN CALIFORNIA TODAY AND GRADUALLY BRING DRIER AND INCREASINGLY MORE STABLE AIR TO SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA OVER THE WEEKEND. AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY...BUT COVERAGE WILL DECREASE SATURDAY OVER ALL OF THE FORECAST AREA EXCEPT FOR NORTHWEST ARIZONA. && .SHORT TERM...ONCE AGAIN THUNDERSTORMS FIRING UP ACROSS MOHAVE COUNTY WITH COLLIDING BOUNDARIES HELPING TO SUSTAIN ADDITIONAL STORM DEVELOPMENT. ACTIVITY WEST OF MOHAVE COUNTY HAS BEEN ISOLATED DUE TO ADDITIONAL WARM AIR ALOFT AS THE HIGH SHIFTS FURTHER WEST. MORNING SOUNDINGS DID SHOW SOME CAPPING THIS AFTERNOON OVER THE WESTERN HALF OF THE CWA. MODELS ARE SHOWING THE HIGH CENTER OVER CENTRAL NEVADA SATURDAY TO REMAIN NEARLY STATIONARY THROUGH MONDAY...BUT EVENTUALLY WORK BACK TOWARD THE 4-CORNERS REGION. STILL EXPECT MOISTURE TO REMAIN IN PLACE OVER MOHAVE COUNTY AND WILL LEAVE THE HIGHEST MENTION OF THUNDERSTORMS OVER THAT AREA. REMAINDER OF THE CWA WILL SEE A DECREASE IN ACTIVITY AS DRIER AIR WORKS SOUTH AROUND THE HIGH. && .LONG TERM...MONDAY THROUGH FRIDAY. AS HIGH PRESSURE SITS OVER THE FORECAST AREA ON MONDAY TEMPERATURES WILL BE THE WARMEST DURING THE EXTENDED TIME PERIOD...REMAINING FIVE PLUS DEGREES ABOVE NORMAL. MOISTURE INCREASES ON TUESDAY AND REMAINS HIGH AS THE HIGH SLIDES EASTWARD BACK TOWARD THE FOUR CORNERS AREA. INCREASED POPS AND CLOUD COVER ON WEDNESDAY TO REFLECT THIS TREND AND DECREASED TEMPERATURES A DEGREE OR SO. FOR THURSDAY AND FRIDAY...EXPECT THE EASTERN PART OF THE FORECAST...ESPECIALLY MOHAVE COUNTY...TO HAVE THE BEST CHANCE OF RAIN AS THE HIGH MOVES FURTHER TO THE EAST. && AVIATION...FOR MCCARRAN...EXPECT THUNDERSTORMS TO STAY AWAY FROM THE TERMINAL TODAY AND THROUGH THE WEEKEND. THE MOST ACTIVE WEATHER WILL OCCUR TO THE EAST ALONG THE MORMON MESA AND PEACH SPRINGS CORRIDORS. WINDS WILL BE 10 KTS OR LESS TODAY AND MAINLY FROM THE EAST AND BECOMING SOUTHWEST AFTER SUNSET. CEILINGS ABOVE 10K FT CAN OCCUR THROUGHOUT OF THE DAY AND EVENING AS DEBRIS FROM THUNDERSTORMS EAST AND SOUTH OF THE VEGAS VALLEY MOVE OVERHEAD. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORMS ARE MOST LIKELY OVER MOHAVE AND LINCOLN COUNTIES THIS AFTERNOON AND EVENING AND THE SOUTHERN NEVADA MOUNTAINS. MID LEVEL CEILINGS IN THE 10 TO 15K FT LEVELS COULD ALSO OCCUR AS BLOW OFF OR REMNANTS FROM THUNDERSTORMS. THIS PATTERN WILL CONTINUE THE NEXT FEW DAYS. && && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...FLASH FLOOD WATCH UNTIL 9PM MST FOR ZONES 001/003. .CA...NONE. && GORELOW/81 HTTP://WEATHER.GOV/LASVEGAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 637 AM PDT FRI JUL 27 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-281400- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 637 AM PDT FRI JUL 27 2007 /637 AM MST FRI JUL 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT DEEP MOISTURE AND UNSTABLE AIR WILL CONTINUE TO FUEL SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER THE MOJAVE DESERT REGION MAINLY SOUTHEAST OF INTERSTATE 15. THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY HEAVY RAIN AND POSSIBLE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON AND EVENING THUNDERSTORM COVERAGE WILL DECREASE SATURDAY AND SUNDAY ACROSS SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA BUT SCATTERED THUNDERSTORMS WILL PERSIST OVER NORTHWEST ARIZONA. MONSOONAL MOISTURE IS FORECAST TO INCREASE FROM THE SOUTHEAST AGAIN EARLY NEXT WEEK LEADING TO INCREASING THUNDERSTORM COVERAGE ACROSS THE REGION. ISOLATED FLASH FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER PER STANDARD PROCEDURE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
221 PM PDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM HAIL 25 SE CALIENTE 37.36N 114.19W
07/27/2007 E1.00 INCH LINCOLN NV PUBLIC
QUARTER SIZE HAIL REPORTED AT BEAVER DAM.
&&
81The Las Vegas radar (KESX), 81 km away, was scanning. The volume nearest the first event began at 22:59 UTC.
3 flash flood, 2 thunderstorm wind, 1 hail. Local standard time, as filed.
Stockton Road flooded.
Flooding damaged the Willow Beach marina and access roads.
A small earthen dam failed, and the ground was flooded several inches deep by the rain.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2007Every state in 2007This day in weather historyWarnings in Arizona, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38701, 38702, 38703, 38704, 38705, 38706.